MAUDE Adverse Event Report: BARD ACCESS SYSTEMS 6 FR T/L POWERPICC SOLO FULL TRAY; PERCUTANEOUS IMPLANTED LONG TERM INTRAVASCULAR CATHETER

BARD ACCESS SYSTEMS 6 FR T/L POWERPICC SOLO FULL TRAY; PERCUTANEOUS IMPLANTED LONG TERM INTRAVASCULAR CATHETER
Model Number 1396108
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The information provided by bard represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bard.The manufacturer has received the sample and will evaluate.Results are expected soon.A lot history review (lhr) of rebn1174 showed no other similar product complaint(s) from this lot number.
 
Event or Problem Description
Per sales rep, the facility reported a picc white lumen broke during pre-placement flush.
 
Additional Manufacturer Narrative
The following were reviewed as part of this investigation: patient severity, frequency analysis, applicable previous investigation(s), sample (if available), applicable fmea documents, labeling, and applicable manufacture records.Based on a review of this information, the following was concluded: the complaint of a cracked luer connector was confirmed and the cause appeared to be manufacturing related.The product returned for evaluation was a 6fr t/l powerpicc solo catheter.The 3cg wire was still inlaid within the red luer indicating that the product had not been fully placed into a patient.The white solo connector cap contained a break within the luer threads.The broken pieces were found within the male luer connector of a returned saline syringe.Microscopic examination of the fracture surfaces showed that they were rough and granular in nature.The unused state of the catheter, and apparent brittle nature of the break, suggest that this issue may be related to the manufacturing or molding process of the white cap.The sample was sent to the manufacturing facility for further review.Manufacturing evaluation: the complaint for ¿cracked valve¿ is confirmed according the evaluation the sample received which showed valve part cracked of the lumen white; showed luer pieces remained inside the syringe, maybe these are caused by the incorrect molding process, leading to valve breakage.This condition cause leak in the device.Therefore the cause for this complaint is manufacturing related.An internal event was opened for the tracking of this issue.A lot history review (lhr) of rebn1174 showed no other similar product complaint(s) from this lot number.
 
Event or Problem Description

Brand Name
6 FR T/L POWERPICC SOLO FULL TRAY
Common Device Name
PERCUTANEOUS IMPLANTED LONG TERM INTRAVASCULAR CATHETER
Manufacturer (Section D)
BARD ACCESS SYSTEMS
605 n. 5600 w.
salt lake city UT 84116
MDR Report Key6784711
Report Number3006260740-2017-01272
Device Sequence Number13732218
Product Code LJS
UDI-Device Identifier00801741034732
UDI-Public(01)00801741034732
Combination Product (Y/N)N
Initial Reporter StateAL
Initial Reporter CountryUS
PMA/510(K) Number
K091324
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source user facility
Initial Reporter Occupation Health Professional
Type of Report Initial,Followup
Report Date (Section B) 10/20/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/31/2018
Device Model Number1396108
Device Catalogue Number1396108
Device Lot NumberREBN1174
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/01/2017
Event Location Hospital
Initial Date Received by Manufacturer 08/01/2017
Supplement Date Received by Manufacturer08/01/2017
Initial Report FDA Received Date08/10/2017
Supplement Report FDA Received Date10/20/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1